• Kim, Jae-Myoung (Department of Mathematics Education Andong National University) ;
  • Kim, Yun-Ho (Department of Mathematics Education Sangmyung University) ;
  • Lee, Jongrak (Department of Mathematics, Ewha Womans University)
  • Received : 2018.11.20
  • Accepted : 2019.01.24
  • Published : 2019.11.01


We are concerned with the following elliptic equations: $$(-{\Delta})^s_pu+V (x){\mid}u{\mid}^{p-2}u={\lambda}g(x,u){\text{ in }}{\mathbb{R}}^N$$, where $(-{\Delta})_p^s$ is the fractional p-Laplacian operator with 0 < s < 1 < p < $+{\infty}$, sp < N, the potential function $V:{\mathbb{R}}^N{\rightarrow}(0,{\infty})$ is a continuous potential function, and $g:{\mathbb{R}}^N{\times}{\mathbb{R}}{\rightarrow}{\mathbb{R}}$ satisfies a $Carath{\acute{e}}odory$ condition. We show the existence of at least one weak solution for the problem above without the Ambrosetti and Rabinowitz condition. Moreover, we give a positive interval of the parameter ${\lambda}$ for which the problem admits at least one nontrivial weak solution when the nonlinearity g has the subcritical growth condition.


Supported by : National Research Foundation of Korea


  1. R. A. Adams and J. J. F. Fournier, Sobolev Spaces, second edition, Pure and Applied Mathematics (Amsterdam), 140, Elsevier/Academic Press, Amsterdam, 2003.
  2. C. O. Alves and S. Liu, On superlinear p(x)-Laplacian equations in $\mathbb{R}^N$, Nonlinear Anal. 73 (2010), no. 8, 2566-2579.
  3. A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Analysis 14 (1973), 349-381.
  4. G. Autuori and P. Pucci, Elliptic problems involving the fractional Laplacian in $\mathbb{R}^N$, J. Differential Equations 255 (2013), no. 8, 2340-2362.
  5. B. Barrios, E. Colorado, A. De Pablo, and U. Sanchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations 252 (2012), no. 11, 6133-6162.
  6. J. Bertoin, Levy Processes, Cambridge Tracts in Mathematics, 121, Cambridge University Press, Cambridge, 1996.
  7. Z. Binlin, G. Molica Bisci, and R. Servadei, Superlinear nonlocal fractional problems with infinitely many solutions, Nonlinearity 28 (2015), no. 7, 2247-2264.
  8. C. Bjorland, L. Caffarelli, and A. Figalli, Non-local gradient dependent operators, Adv. Math. 230 (2012), no. 4-6, 1859-1894.
  9. G. Bonanno, A critical point theorem via the Ekeland variational principle, Nonlinear Anal. 75 (2012), no. 5, 2992-3007.
  10. G. Bonanno and A. Chinni, Discontinuous elliptic problems involving the p(x)-Laplacian, Math. Nachr. 284 (2011), no. 5-6, 639-652.
  11. G. Bonanno and A. Chinni, Existence and multiplicity of weak solutions for elliptic Dirichlet problems with variable exponent, J. Math. Anal. Appl. 418 (2014), no. 2, 812-827.
  12. G. Bonanno, G. D'Agui, and P. Winkert, Sturm-Liouville equations involving discontinuous nonlinearities, Minimax Theory Appl. 1 (2016), no. 1, 125-143.
  13. L. Brasco, E. Parini, and M. Squassina, Stability of variational eigenvalues for the fractional p-Laplacian, Discrete Contin. Dyn. Syst. 36 (2016), no. 4, 1813-1845.
  14. L. Caffarelli, Non-local diffusions, drifts and games, in Nonlinear partial differential equations, 37-52, Abel Symp., 7, Springer, Heidelberg, 2012.
  15. X. Chang and Z.-Q. Wang, Nodal and multiple solutions of nonlinear problems involving the fractional Laplacian, J. Differential Equations 256 (2014), no. 8, 2965-2992.
  16. F. Colasuonno, P. Pucci, and C. Varga, Multiple solutions for an eigenvalue problem involving p-Laplacian type operators, Nonlinear Anal. 75 (2012), no. 12, 4496-4512.
  17. F. Demengel and G. Demengel, Functional Spaces for the Theory of Elliptic Partial Differential Equations, Transl. from the 2007 French original by R. Erne. Universitext. London: Springer, 2012.
  18. P. Drabek, A. Kufner, and F. Nicolosi, Quasilinear elliptic equations with degenerations and singularities, Walter de Gruyter & Co., Berlin, 1997.
  19. G. M. Figueiredo and G. Siciliano, A multiplicity result via Ljusternick-Schnirelmann category and Morse theory for a fractional Schrodinger equation in ${\mathbb{R}^N$, NoDEA Nonlinear Differential Equations Appl. 23 (2016), no. 2, Art. 12, 22 pp.
  20. B. Ge, Multiple solutions of nonlinear Schrodinger equation with the fractional Laplacian, Nonlinear Anal. Real World Appl. 30 (2016), 236-247.
  21. G. Gilboa and S. Osher, Nonlocal operators with applications to image processing, Multiscale Model. Simul. 7 (2008), no. 3, 1005-1028.
  22. A. Iannizzotto, S. Liu, K. Perera, and M. Squassina, Existence results for fractional p-Laplacian problems via Morse theory, Adv. Calc. Var. 9 (2016), no. 2, 101-125.
  23. L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on ${\mathbb{R}^N$, Proc. Roy. Soc. Edinburgh Sect. A 129 (1999), no. 4, 787-809.
  24. N. Laskin, Fractional quantum mechanics and Levy path integrals, Phys. Lett. A 268 (2000), no. 4-6, 298-305.
  25. J. Lee and Y.-H. Kim, Multiplicity results for nonlinear Neumann boundary value problems involving p-Laplace type operators, Bound. Value Probl. 2016 (2016), Paper No. 95, 25 pp.
  26. R. Lehrer, L. A. Maia, and M. Squassina, On fractional p-Laplacian problems with weight, Differential Integral Equations 28 (2015), no. 1-2, 15-28.
  27. G. Li and C. Yang, The existence of a nontrivial solution to a nonlinear elliptic boundary value problem of p-Laplacian type without the Ambrosetti-Rabinowitz condition, Nonlinear Anal. 72 (2010), no. 12, 4602-4613.
  28. X. Lin and X. H. Tang, Existence of infinitely many solutions for p-Laplacian equations in ${\mathbb{R}^N$, Nonlinear Anal. 92 (2013), 72-81.
  29. S. Liu, On ground states of superlinear p-Laplacian equations in ${\mathbb{R}^N$, J. Math. Anal. Appl. 361 (2010), no. 1, 48-58.
  30. S. Liu, On superlinear problems without the Ambrosetti and Rabinowitz condition, Nonlinear Anal. 73 (2010), no. 3, 788-795.
  31. S. Liu and S. J. Li, Infinitely many solutions for a superlinear elliptic equation, Acta Math. Sinica (Chin. Ser.) 46 (2003), no. 4, 625-630.
  32. R. Metzler and J. Klafter, The random walk's guide to anomalous diffusion: a fractional dynamics approach, Phys. Rep. 339 (2000), no. 1, 77 pp.
  33. R. Metzler and J. Klafter, The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A 37 (2004), no. 31, R161-R208.
  34. O. H. Miyagaki and M. A. S. Souto, Superlinear problems without Ambrosetti and Rabinowitz growth condition, J. Differential Equations 245 (2008), no. 12, 3628-3638.
  35. E. Di Nezza, G. Palatucci, and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), no. 5, 521-573.
  36. K. Perera, M. Squassina, and Y. Yang, Bifurcation and multiplicity results for critical fractional p-Laplacian problems, Math. Nachr. 289 (2016), no. 2-3, 332-342.
  37. K. Perera, M. Squassina, and Y. Yang, Critical fractional p-Laplacian problems with possibly vanishing potentials, J. Math. Anal. Appl. 433 (2016), no. 2, 818-831.
  38. R. Servadei, Infinitely many solutions for fractional Laplace equations with subcritical nonlinearity, in Recent trends in nonlinear partial differential equations. II. Stationary problems, 317-340, Contemp. Math., 595, Amer. Math. Soc., Providence, RI, 2013.
  39. Z. Tan and F. Fang, On superlinear p(x)-Laplacian problems without Ambrosetti and Rabinowitz condition, Nonlinear Anal. 75 (2012), no. 9, 3902-3915.
  40. K. Teng, Multiple solutions for a class of fractional Schrodinger equations in ${\mathbb{R}^N$, Nonlinear Anal. Real World Appl. 21 (2015), 76-86.
  41. C. E. Torres Ledesma, Existence and symmetry result for fractional p-Laplacian in ${\mathbb{R}^n$, Commun. Pure Appl. Anal. 16 (2017), no. 1, 99-113.
  42. Y. Wei and X. Su, Multiplicity of solutions for non-local elliptic equations driven by the fractional Laplacian, Calc. Var. Partial Differential Equations 52 (2015), no. 1-2, 95-124.
  43. M. Willem, Minimax Theorems, Progress in Nonlinear Differential Equations and their Applications, 24, Birkhauser Boston, Inc., Boston, MA, 1996.
  44. J. Xu, Z. Wei, and W. Dong, Existence of weak solutions for a fractional Schrodinger equation, Commun. Nonlinear Sci. Numer. Simul. 22 (2015), no. 1-3, 1215-1222.
  45. A. Zang, p(x)-Laplacian equations satisfying Cerami condition, J. Math. Anal. Appl. 337 (2008), no. 1, 547-555.
  46. B. Zhang and M. Ferrara, Multiplicity of solutions for a class of superlinear non-local fractional equations, Complex Var. Elliptic Equ. 60 (2015), no. 5, 583-595.
  47. H. Zhang, J. Xu, and F. Zhang, Existence and multiplicity of solutions for superlinear fractional Schrodinger equations in ${\mathbb{R}^N$, J. Math. Phys. 56 (2015), no. 9, 091502, 13 pp.
  48. Y. Zhang, X. Tang and J. Zhang, Existence of infinitely many solutions for fractional p-Laplacian equations with sign-changing potential, Electron. J. Differential Equations 2017 (2017), Paper No. 208, 14 pp.
  49. C.-K. Zhong, On Ekeland's variational principle and a minimax theorem, J. Math. Anal. Appl. 205 (1997), no. 1, 239-250.
  50. W. Zou, Variant fountain theorems and their applications, Manuscripta Math. 104(2001), no. 3, 343-358.